MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Lens was not implanted.If explanted; give date: n/a (not applicable).Lens was not implanted; therefore, not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 19.0 diopter intraocular lens (iol), had the haptic bent prior to loading.Follow-up confirmed that the event occurred when they opened the package, they took out the lens and they noticed that one of the blue haptics was bent.They did not want to use this.Hence, they used the back-up lens and it was good.Surgery went well afterwards.No patient contact on the suspect lens.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection using magnification was performed to the returned lens sample and revealed loose fibers/particles on lens related to handling of the unit out of a sterile environment.Both haptics were observed damaged/distorted.The condition in which the lens was returned is consistent with a lens that was handled and prepared for surgical process.The complaint issue reported was verified.Based on the analysis of the returned lens, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing process record was evaluated and no discrepancy was found related to the complaint issue reported.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8113446
Report Number2648035-2018-01526
Device Sequence Number16709727
Product Code HQL
UDI-Device Identifier05050474530676
UDI-Public(01)05050474530676(17)220831
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/07/2018
10/25/2020
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/05/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005